MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL SIDE ENTRY 5.4QT RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL SIDE ENTRY 5.4QT RED; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305443
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
Material no.: 305443 batch no.: 9149933.It was reported that before use of the sharps coll side entry 5.4qt red the container is labeled incorrectly as ref 305443 5.4qt; but it should be 305344 8qt.The following information was provided by the initial reporter: the tote is labeled incorrectly as ref 305443 5.4qt.The product should be 305344 8qt.
 
Event or Problem Description
Material no.: 305443, batch no.: 9149933.It was reported that before use of the sharps coll side entry 5.4qt red the container is labeled incorrectly as ref 305443 5.4qt; but it should be 305344 8qt.The following information was provided by the initial reporter: the tote is labeled incorrectly as ref 305443 5.4qt.The product should be 305344 8qt.
 
Additional Manufacturer Narrative
Investigation summary: product images of the samples were provided for evaluation.A review of the device history record (dhr) and non-conforming material report (ncmr) for the reported lot was performed for the past 12 months and there was no issue identified during manufacturing for any labeling concern.The issue was found to be related to the current process.A review of the current process revealed the issue is related to the manufacturing procedures where the container data may require a manual entry of information.Due to manual entry a human transcription error was possible.A corrective action has been initiated to help avoid errors for the manual process for label product information entry.The issue will continue to be evaluated and monitored by bd for any trends.Based on the pictures provided from customer the following observations were made: the label design belongs to an 8qt family of product (305344).The lot number (9149933) belongs to an 8qt product.The part number printed on labels belongs to a 5.4 qt product (305443).According with this investigation this issue (incorrect part number) is directly related to manufacturing process; also it was noticed that this failure mode was already known due to improvement opportunities (the process to send printer information is carry out through manual entries) had already been identified within the manufacturing process therefore, a capa record car-jrz-00000110 was initiated to implement corrective actions that helps to implement a robust process to avoid those manual entries.

Brand Name
SHARPS COLL SIDE ENTRY 5.4QT RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9323300
Report Number2243072-2019-02566
Device Sequence Number2287214
Product Code FMI
UDI-Device Identifier50382903054430
UDI-Public50382903054430
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305443
Device Lot Number9149933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;